Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jun 3, 2012, 12:16 AM CDT for Childress County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 3, 2012, 12:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
110
WWUS84 KLUB 030516
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1216 AM CDT SUN JUN 3 2012
TXZ026-030545-
CHILDRESS-
1216 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CHILDRESS...MOVING EAST AT 25
MPH. A SECOND THUNDERSTORM CORE WAS LOCATED OVER THE CITY OF
CHILDRESS.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3456 10000 3456 9999 3431 10000 3432 10042
3474 10042 3475 10041 3474 9999
TIME...MOT...LOC 0515Z 254DEG 24KT 3433 10025
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 11:58 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 2, 11:58 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1158 PM CDT SAT JUN 2 2012 .AVIATION... SOUTH END OF TONIGHTS THUNDERSTORM COMPLEX WILL CONTINUE TO BRUSH ACROSS KCDS OVER THE NEXT HOUR OR TWO...WORTH RETAINING A TEMPO -TSRA FOR KCDS. EARLIER STRONG OUTFLOW WIND GUST HAS CLEARED SOUTH OF KLBB AND JUST PASSED KCDS AS WELL. DISRUPTED LOW LEVEL WIND FLOW WILL GRADUALLY RECOVER TO SOUTHEASTERLY COMPONENT LATER TONIGHT WITH RE-ESTABLISHMENT OF SURFACE LOW PRESSURE TROUGH NEAR NEW MEXICO BORDER. VERY LOW THUNDER CHANCES AGAIN LATE SUNDAY... WILL NOT INCLUDE IN CURRENT TAF PACKAGE. RMCQUEEN && .PREV DISCUSSION... /ISSUED 625 PM CDT SAT JUN 2 2012/ AVIATION... THUNDERSTORMS THUS FAR HAVE BEEN LESS THAN ANTICIPATED SO HAVE REMOVED MENTION OF THUNDER FOR KCDS FOR THE REST OF THE EVENING. THERE IS STILL A VERY SMALL CHANCE OF THUNDER DEVELOPMENT LATE THIS EVENING OR EARLY SUNDAY MORNING AT KCDS. OTHERWISE...VFR WILL CONTINUE WITH BREEZY SOUTHERLY WINDS AGAIN TOMORROW AFTERNOON. PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 2 2012/ SHORT TERM... FOCUS CONTINUES ON STORM CHANCES THROUGH TONIGHT AND AGAIN ON SUNDAY AFTERNOON. MID-LEVEL FLOW WAS BACKING AND WEAKENING A BIT /AS SEEN IN THE TUCUMCARI PROFILER DATA/ AS THE UPPER RIDGE AXIS WAS SHIFTING FROM THE EASTERN ROCKIES ACROSS THE HIGH PLAINS. AN EJECTING EMBEDDED DISTURBANCE AND PLENTY OF MID-LEVEL MOISTURE WAS ALREADY RESULTING IN WIDESPREAD CONVECTION ACROSS THE HIGHER TERRAIN OF CENTRAL CO INTO NORTHEAST NM. THIS ACTIVITY WILL LIKELY CONGEAL INTO ONE OR MORE MESO-SCALE CONVECTIVE SYSTEMS AS IT TRANSLATES EAST-SOUTHEASTWARD ACROSS THE PANHANDLES AND PERHAPS OVER OUR NORTHERN ZONES THIS EVENING. LIFT WITH THE APPROACHING WAVE WAS ALSO ENHANCING THE MID-LEVEL CLOUD FIELD ACROSS EAST-CENTRAL NM...AND HIGH-BASED CONVECTION COULD MATERIALIZE WITHIN THE SFC TROUGH HERE TOO LATE THIS AFTERNOON. LAST PLACE OF CONCERN FOR POSSIBLE CONVECTIVE INITIATION WILL BE ALONG A RETREATING BOUNDARY NOTED ON RADAR LIFTING NORTHWARD THROUGH THE SOUTHERN TEXAS PANHANDLE. UP TO THIS POINT CU DEVELOPMENT ALONG THE BOUNDARY HAS BEEN FAIRLY TAME. HOWEVER...BOTH THE 18Z RAP AND 16Z HRRR DO INDICATE ISOLATED TO WIDELY SCATTERED CONVECTION DEVELOPING OVER THE NEXT 1-3 HR IN CLOSE PROXIMITY TO OUR NORTHWEST ZONES. 19Z LAPS ANALYSIS SHOWS SFC BASED CAPES OF 800-2400 J/KG WITH DIMINISHING CIN. GIVEN T/TD SPREADS AROUND 50 DEGREES ACROSS THE WESTERN ZONES...STRONG DOWN-BURST WINDS WILL BE A CONCERN WITH ANY STRONGER CORES ALOFT AND THE INSTABILITY COULD ALSO SUPPORT THE OCCURRENCE OF LARGE HAIL. ALL SAID...HAVE DRAWN CHANCE POPS ACROSS THE N/NW/W ZONES...TAPERING TO SLIGHT CHANCE ACROSS THE SOUTHERN ROLLING PLAINS TONIGHT. ACTIVITY SHOULD WANE LATE TONIGHT...THOUGH STRENGTHENING SOUTHERLY LLJ COULD KEEP SOME ACTIVITY GOING THROUGH EARLY SUNDAY MORNING...FAVORING THE NORTHEAST ZONES. SOUTHERLY BREEZES...DECENT MOISTURE LEVELS AND SOME CLOUD COVER WILL KEEP TEMPERATURES MILD...WITH LOWS ONLY IN THE 60S TO LOWER 70S. HEIGHTS WILL BE EVEN HIGHER ON SUNDAY WITH QUASI-ZONAL FLOW ALOFT. THIS FLOW REGIME WILL CAUSE THE SFC TROUGH/DRYLINE TO ADVANCE EASTWARD INTO THE SOUTH PLAINS BY AFTERNOON. ALTHOUGH LARGE SCALE SUPPORT WILL BE MINIMAL AT BEST...STRONG HEATING/MIXING COUPLED WITH THE DRYLINE MAY BE ENOUGH TO GENERATE ISOLATED TO WIDELY SCATTERED LATE AFTERNOON HIGH-BASED STORMS. DEEP LAYER SHEAR WILL BE RATHER WEAK /AOB 20 KTS/...SO STORM ORGANIZATION WILL BE TOUGH TO COME BY...BUT MODERATE INSTABILITY AND A DEEPLY MIXED BL COULD SUPPORT AN ISOLATED STRONG/SEVERE STORM. TEMPERATURES WILL SOAR WITH HIGHS NEAR THE CENTURY MARK EXPECTED. LONG TERM... MODELS CONTINUE TO TREND TO POTENTIALLY WET WEATHER INTO THE MIDDLE OF THE WEEK BUILDING ON YESTERDAYS TURNABOUT WITH RESPECT TO LOW LEVEL FLOW AND STRENGTH OF UPPER LEVEL RIDGING. 12Z RUNS CONTINUE TO SHOW AN AMPLIFIED FLOW ACROSS THE CONUS EARLY IN THE WEEK WITH A NARROW BUT FAIRLY WEAK UPPER LEVEL RIDGE OVER THE PLAINS STATES WHILE AT THE SFC A COLD FRONT IS PROGGED TO BACK INTO THE NRN ZONES MONDAY THEN SLIP FURTHER SOUTH TUESDAY. BACKING FLOW TO SE THEN EVENTUALLY EAST SHOULD HELP KEEP LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA AND THE DRYLINE FROM MIXING TOO FAR TO THE EAST. INCREASING MID LEVEL MOISTURE TRAPPED IN THE RIDGE LEADING TO PROGGED PWAT BETWEEN 1 AND 1.5 INCHES MONDAY WITH EASTERN AREAS INCREASING TO AROUND 1.75 INCHES TUESDAY AND WEDNESDAY. WHEN CONSIDERING RELATIVELY WEAK FLOW ALOFT UNDER THE RIDGE STORM ORGANIZATION NOT TOO LIKELY THUS PRECIP COULD END UP BEING SCATTERED...BUT HIGHER PWATS SUGGEST SOME LOCALLY HEAVIER RAINFALL NOT OUT OF THE QUESTION. WILL CONTINUE WITH PRECIP MENTION FOR MONDAY FAVORING NRN ZONES CLOSEST TO EXPECTED BOUNDARY POSITION AND INSERT PRECIP MENTION INTO TUESDAY AND WEDNESDAY. CURRENT INDICATIONS ARE THAT THE RIDGE WILL STRENGTHEN ENOUGH TOWARD THE END OF THE WEEK TO POTENTIALLY END PRECIP CHANCES. WITH UPSLOPE FLOW AND POTENTIALLY AN INCREASE IN CLOUD COVER COOLER TEMPS SHOULD BE IN THE OFFING FOR THE FIRST HALF OF THE WEEK... ALTHOUGH GIVEN PROGGED THICKNESSES IT APPEARS MOS GUIDANCE MAY BE A TOUCH COOL AND WILL GENERALLY TREND TOWARD WARMER END OF ENSEMBLE NUMBERS FOR DAYTIME HIGHS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 98 62 93 62 / 40 10 10 20 30 TULIA 66 98 65 92 65 / 40 20 20 20 30 PLAINVIEW 68 97 66 93 65 / 30 20 20 20 20 LEVELLAND 66 99 67 96 65 / 20 20 20 20 20 LUBBOCK 70 100 69 96 67 / 20 20 20 20 20 DENVER CITY 67 99 67 96 63 / 20 20 10 20 20 BROWNFIELD 67 100 67 96 65 / 20 20 20 20 20 CHILDRESS 69 101 70 96 68 / 30 20 20 10 30 SPUR 69 101 69 97 68 / 20 20 20 10 20 ASPERMONT 70 100 71 98 70 / 20 10 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT JUN 2 2012 TXZ021>044-031630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE GOLFBALL SIZE HAIL AND WIND GUSTS UP TO 70 MPH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST THIS EVENING ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...GENERALLY NORTH OF A LINE FROM FARWELL TO PLAINVIEW TO PADUCAH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. JW
In the hours before
Special weather statement, Jun 2, 9:02 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
902 PM CDT SAT JUN 2 2012
TXZ021>024-027>030-030245-
BAILEY-BRISCOE-CASTRO-FLOYD-HALE-LAMB-PARMER-SWISHER-
902 PM CDT SAT JUN 2 2012
...STRONG THUNDERSTORMS OVER LAMB...BAILEY...HALE...FLOYD...
BRISCOE...SWISHER...CASTRO AND PARMER COUNTIES...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS...SOME STRONG...OVER THE EXTREME SOUTHERN
TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3475 10101 3411 10120 3385 10164 3383 10304
3474 10303
TIME...MOT...LOC 0158Z 352DEG 19KT 3486 10207 3451 10249
3427 10303
JWLocal storm report, Jun 2, 9:05 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 6 S OLTON 34.09N 102.14W
06/02/2012 M66 MPH LAMB TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS
MESONET
&&
EVENT NUMBER LUB1200276
JDVLocal storm report, Jun 2, 10:14 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM NON-TSTM WND GST 6 S OLTON 34.09N 102.14W
06/02/2012 M58 MPH LAMB TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS
MESONET
&&
EVENT NUMBER LUB1200277
JDVSpecial weather statement, Jun 2, 10:20 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1020 PM CDT SAT JUN 2 2012 TXZ022>024-028>030-034>036-030500- CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...DIMMITT...HART...TULIA...SILVERTON... QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS 1020 PM CDT SAT JUN 2 2012 ...VERY STRONG WINDS SWEEPING THROUGH THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE LATE THIS EVENING... VERY STRONG OUTFLOW WIND GUSTS...TO AROUND 55 MPH...WERE SWEEPING ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE LATE THIS EVENING. THESE WINDS MAY PUSH INTO THE CENTRAL AND EASTERN SOUTH PLAINS AS WELL AFTER 1100 PM. TRAVELERS SHOULD WATCH FOR LOCALLY DENSE BLOWING DUST WITH VISIBILITIES LESS THAN A MILE... AND BE AWARE OF BUFFETING WIND GUSTS. THE WINDS SHOULD LET UP AROUND MIDNIGHT FOR MOST LOCATIONS.
Special weather statement, Jun 2, 11:20 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1120 PM CDT SAT JUN 2 2012 TXZ024>026-030>032-036>038-030530- BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE 1120 PM CDT SAT JUN 2 2012 ...VERY STRONG WINDS WILL CONTINUE TO SPREAD ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE...AND NORTHERN ROLLING PLAINS UNTIL SHORTLY AFTER MIDNIGHT TONIGHT... STRONG OUTFLOW WIND GUSTS...TO AROUND 50 MPH...WILL CONTINUE TO SPREAD OVER THE EXTREME SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS UNTIL JUST AFTER MIDNIGHT TONIGHT. TRAVELERS SHOULD WATCH FOR LOCALLY DENSE BLOWING DUST WITH VISIBILITIES LOCALLY NEAR A MILE...AND BE AWARE OF BUFFETING WIND GUSTS. THE WINDS SHOULD LET UP SHORTLY AFTER MIDNIGHT.
Special weather statement, Jun 3, 12:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1216 AM CDT SUN JUN 3 2012
TXZ026-030545-
CHILDRESS-
1216 AM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CHILDRESS...MOVING EAST AT 25
MPH. A SECOND THUNDERSTORM CORE WAS LOCATED OVER THE CITY OF
CHILDRESS.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3456 10000 3456 9999 3431 10000 3432 10042
3474 10042 3475 10041 3474 9999
TIME...MOT...LOC 0515Z 254DEG 24KT 3433 10025The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM CDT | Special Weather Statement | LUB | Castro | 16 min |
| Jun 2, 7:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 37 min |
| Jun 2, 8:06 PM CDT | Special Weather Statement | LUB | Parmer | 24 min |
| Jun 2, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 49 min |
| Jun 2, 9:02 PM CDT | Special Weather Statement | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Lamb and 2 more | 43 min |
| Jun 3, 5:02 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| Jun 3, 5:30 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jun 3, 5:55 PM CDT | Special Weather Statement | LUB | Donley | 20 min |
| Jun 3, 6:01 PM CDT | Special Weather Statement | LUB | Lubbock | 29 min |
| Jun 3, 6:22 PM CDT | Special Weather Statement | LUB | Hall | 23 min |
| Jun 3, 6:32 PM CDT | Special Weather Statement | LUB | Hale | 28 min |
| Jun 3, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 46 min |
| Jun 3, 6:59 PM CDT | Special Weather Statement | LUB | Floyd | 31 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.